Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Is there a chance of low blood pressure when using Levophed and Vasopressin?

User rating for this question
Very Good
Answered by

Pulmonologist
Practicing since : 2003
Answered : 588 Questions
Question
Can a patient's blood pressure drops even though levophed and vessopressin is at the XXXXXXX infusing?
Posted Sun, 15 Apr 2012 in Medicines and Side Effects
 
 
Answered by Dr. Gyanshankar Mishra 3 hours later
Hi,

Thanks for posting the query.

After going through your query, I would like to comment the following:

1. The medical history is suggestive of pneumonia.

2. In such a condition the causes of associated hypotension are commonly septicemic shock, dehydration or addisonian crisis. A seperate cardiac involvement could also be the cause.

3. Remember septicemic shock is sepsis with refractory arterial hypotension or hypoperfusion abnormalities in spite of adequate fluid resuscitation.

4. Norepinephrine and vasopressin are indicated in such cases. However the response in such conditions can be poor because septicemic shock is an advanced stage sometimes involving multiple organs (multi organ failure).

5. Most important treatment plan is control of infection as fast as possible.

I hope I have answered your query. I will be glad to answer any follow up queries.

Please accept my answer if you have no follow up queries.

Regards

Dr. Gyanshankar Mishra
MBBS MD DNB

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor